Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 7, 2018, 1:35 AM CDT for Logan County, McLean County, Tazewell County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 1:35 AM CDT (06:35 UTC)
- Expired
- Aug 7, 2018, 2:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Logan County, IL, McLean County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 3 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:05 AM CDT | TSTM WND DMG | Lincoln, IL | TREE BRANCH DOWN ON POWER LINES |
| Aug 7, 2:15 AM CDT | TSTM WND DMG | Atlanta, IL | MULTIPLE POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3036 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.4
The text
As transmitted.
218
WUUS53 KILX 070635
SVRILX
ILC107-113-179-070715-
/O.NEW.KILX.SV.W.0129.180807T0635Z-180807T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
135 AM CDT TUE AUG 7 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Logan County in central Illinois...
Southeastern Tazewell County in central Illinois...
Southwestern McLean County in central Illinois...
* Until 215 AM CDT.
* At 135 AM CDT, severe thunderstorms were located along a line
extending from South Pekin to near San Jose to near Greenview,
moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Atlanta, Mount Pulaski, Minier, Hopedale, McLean,
Stanford, Elkhart, Latham, Armington, Hartsburg, Chestnut, Beason,
Dillon, Lawndale and Broadwell.
This includes the following highways...
Interstate 155 between mile markers 0 and 22.
Interstate 55 between mile markers 112 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4021 8914 3992 8915 3996 8948 3998 8949
3998 8952 4029 8946 4049 8960 4050 8916
TIME...MOT...LOC 0635Z 272DEG 29KT 4048 8967 4030 8968 4008 8982
HAIL...0.88IN
WIND...60MPH
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:45 AM CDT, 50 minutes earlier.
Area forecast discussion, Aug 7, 12:45 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1245 AM CDT Tue Aug 7 2018 .UPDATE... Issued at 930 PM CDT Mon Aug 6 2018 Updated the forecast to address the convection chances rest of tonight. A band of strong to potentially severe thunderstorms with heavy rains have occurred from northern Logan county eastward across northern parts of Champaign and Vermilion counties and moving east at 20-25 mph. Another area of showers and thunderstorms was upstream over southern IA and nw MO. This convection is tied to a east-west oriented frontal boundary extending from the IA/MO border across central IL just north of Lincoln and Champaign and into central IN south of Lafayette. The NAMnest model seems to be handling convection the best today and leaned on this model for rest of tonight. This continues some isolated to scattered convection north of I-70 into overnight as frontal boundary stays quasi-stationary over central IL. KILX 00Z sounding had precipitable water value near 2 inches so locally heavy rains to remain possible into Tue. SPC day1 update removed slight risk of severe storms rest of tonight that was from I-72 north, but still has marginal risk of severe storms north of Effingham, Cumberland and Clark counties. Could be some patchy fog developing during overnight in muggy air mass especially in areas that received rain over east central IL and also in less cloudy areas south of I-70. Lows of 69-73F look on track overnight. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 305 PM CDT Mon Aug 6 2018 A cold front to our west and northwest will edge across the forecast area through Tuesday bringing periods of showers and thunderstorms along with a gradual trend towards a less humid air mass, at least compared to what we had over the forecast area this afternoon. Instability parameters still look favorable for clusters of strong storms this evening with ML Capes of 2500-3000 J/kg. Low level convergence beginning to increase just ahead of the front to our northwest and that combined with some cooling aloft thanks to the large scale lift associated with a shortwave across north-central Iowa, should be enough to get the storms going by late afternoon, although none of the models have not done very well with the convective initiation for this afternoon. Deterministic models currently suggest the most concentrated area of convection later tonight looks to be across our east and southeast with most of that activity moving out by early Tuesday morning. Another round of showers and storms will track east out of the Plains Tuesday morning and move across central Illinois on Tuesday into Tuesday evening with the activity shifting away from the Midwest as the front gets shunted further south late Tuesday or Tuesday night. Warm and humid again tonight with lows of 70 to 75 with afternoon temperatures on Tuesday held down due to the extensive cloud cover and scattered showers that are expected along the slow moving cool front. .LONG TERM...(Tuesday night through Monday) ISSUED AT 305 PM CDT Mon Aug 6 2018 The cool front will sink well southeast of the area Tuesday night into Wednesday bringing in slightly lower dew points for the rest of the week. After the passage of a 500 mb shortwave late Tuesday into Wednesday, our area will be under the influence of a northwest flow pattern through the rest of the week with several shortwaves embedded in the flow which may bring the threat for showers to parts of our area from time to time through Friday. A stronger shortwave trof is forecast to dig southeast into the Great Lakes late Friday into Saturday with models suggesting an upper low at 500 mb will close off over the lower Great Lakes this weekend which will keep temperatures from getting too warm but bring about periodic chances for showers starting Friday afternoon as the next front approaches the area and then continuing through the weekend. After our slight cool down tomorrow, thanks in large part to the cloud cover and scattered showers, temperatures will be back well into the 80s Wednesday through Friday. With the closed upper low expected across our area this weekend, temperatures will lower a few degrees, back into the lower 80s over most of central Illinois. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1244 AM CDT Tue Aug 7 2018 Carried VCSH/VCTS for isolated showers and thunderstorms over central IL til 08-09Z. Also carried a tempo group for MVFR conditions with a band of convection tracking eastward into PIA next few hours. Models dissipate this band before it gets to I-55 but will still need to keep an eye on it for BMI and SPI. Could be some patchy fog from 08Z-14Z especially in areas that received rainfall from convection during the night. More isolated to scattered showers/thunderstorms to develop by late Tue morning into Tue afternoon over central IL as frontal boundary over central IL gradually shifts into southeast IL by Tue evening. Winds have been NE less than 10 kts over BMI and PIA and I-72 taf sites will be variable around 5 kts. Generally kept winds variable around 5 kts next 24 hours with nearby frontal boundary. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Smith LONG TERM...Smith AVIATION...07
Hazardous weather outlook, Aug 6, 3:58 PM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 358 PM CDT Mon Aug 6 2018 ILZ027>031-036>038-040>053-071100- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott- Stark-Tazewell-Vermilion-Woodford- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Severe weather threats include damaging wind gusts, large hail over 1 inch diameter, and the possibility for a tornado or two. Thunderstorms will also contain locally heavy rainfall with the possibility of localized flash flooding. Hot and humid conditions are expected this afternoon with heat index values rising to 95 to 99 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue into Tuesday night. A marginal risk of severe thunderstorms containing locally damaging wind gusts and hail continues for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 5 p.m. to 9 p.m. today. ILZ054>057-061>063-066>068-071100- Clark-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-Jasper- Moultrie-Shelby- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a marginal risk of severe thunderstorms this afternoon and evening. Severe weather threats include damaging wind gusts to 60 mph, and large hail to 1 inch diameter. Thunderstorms will also contain locally heavy rainfall with the possibility of localized flash flooding. Hot and humid conditions are expected this afternoon with heat index values rising to 97 to 102 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue through Tuesday night. A marginal risk of severe thunderstorms containing locally damaging wind gusts and hail continues for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 6 p.m. to 10 p.m. today. ILZ071>073-071100- Clay-Lawrence-Richland- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Chances for thunderstorms will develop late this afternoon through tonight. Severe weather is not expected, however thunderstorms will contain locally heavy rainfall and dangerous lightning. Hot and humid conditions are expected this afternoon with heat index values rising to 99 to 101 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue into Wednesday. There is a marginal risk of severe thunderstorms containing locally damaging wind gusts and hail for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday into Saturday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight but may be needed Tuesday. HJS
In the hours before
Local storm report, Aug 6, 7:57 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FUNNEL CLOUD 4 N URBANA 40.17N 88.21W
08/06/2018 CHAMPAIGN IL STORM CHASER
&&
25Local storm report, Aug 6, 10:23 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1023 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST RANTOUL 40.30N 88.16W
08/06/2018 M64 MPH CHAMPAIGN IL AWOS
RANTOUL AIRPORT MEASURED A 64 MPH WIND GUST OUT OF THE
NORTHEAST FROM A THUNDERSTORM.
&&
07Local storm report, Aug 6, 10:26 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG HENNING 40.31N 87.70W
08/06/2018 VERMILION IL EMERGENCY MNGR
A TREE DOWN ON ROADWAY AT HENNING ROAD AND HIGHWAY 136 IN
HENNING. ALSO SOME TREE LIMBS AND POWER LINES DOWN FROM A
THUNDERSTORM.
&&
07Local storm report, Aug 6, 10:30 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 2 S POTOMAC 40.28N 87.80W
08/06/2018 M1.00 INCH VERMILION IL PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL 2 MILES SOUTH OF
POTOMAC. REPORT RELAYED TO NWS BY EMA DEPARTMENT.
&&
07Local storm report, Aug 6, 10:39 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 4 NNW DANVILLE 40.20N 87.65W
08/06/2018 E1.00 INCH VERMILION IL EMERGENCY MNGR
ESTIMATED 1 INCH HAIL WEST OF LAKE VERMILION NEAR OLD
OTTAWA AND DENMARK ROADS.
&&
07Local storm report, Aug 6, 11:34 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1134 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG RANKIN 40.46N 87.90W
08/06/2018 VERMILION IL EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN...SOME ROADS BLOCKED
0747 PM FUNNEL CLOUD 4 N URBANA 40.17N 88.21W
08/06/2018 CHAMPAIGN IL STORM CHASER
0937 PM TSTM WND DMG HENNING 40.31N 87.70W
08/06/2018 VERMILION IL EMERGENCY MNGR
A TREE DOWN ON ROADWAY AT HENNING ROAD AND HIGHWAY 136 IN
HENNING. ALSO SOME TREE LIMBS AND POWER LINES DOWN FROM A
THUNDERSTORM.
0955 PM TSTM WND GST RANTOUL 40.30N 88.16W
08/06/2018 M64.00 MPH CHAMPAIGN IL AWOS
RANTOUL AIRPORT MEASURED A 64 MPH WIND GUST OUT OF THE
NORTHEAST FROM A THUNDERSTORM.
1010 PM HAIL 2 S POTOMAC 40.28N 87.80W
08/06/2018 M1.00 INCH VERMILION IL PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL 2 MILES SOUTH OF
POTOMAC. REPORT RELAYED TO NWS BY EMA DEPARTMENT.
1018 PM HAIL 4 NNW DANVILLE 40.20N 87.65W
08/06/2018 E1.00 INCH VERMILION IL EMERGENCY MNGR
ESTIMATED 1 INCH HAIL WEST OF LAKE VERMILION NEAR OLD
OTTAWA AND DENMARK ROADS.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:06 PM CDT | Special Weather Statement | ILX | Vermilion | 39 min |
| Aug 6, 7:22 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 30 min |
| Aug 6, 7:39 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 43 min |
| Aug 6, 7:57 PM CDT | Tornado Warning | ILX | Champaign | 22 min |
| Aug 6, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 46 min |
| Aug 6, 10:17 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| Aug 6, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 15 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 44 min |
| Aug 7, 12:35 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Peoria, Schuyler, Tazewell | 40 min |
| Aug 7, 1:15 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
| Aug 7, 1:20 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 40 min |
| Aug 7, 1:41 AM CDT | Tornado Warning | ILX | Logan, Mason | 34 min |
| Aug 7, 2:13 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon | 15 min |
| Aug 7, 3:03 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Aug 7, 3:47 AM CDT | Special Weather Statement | ILX | Macon | 43 min |
| Aug 7, 4:12 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.